Alert archive / Texas / High Wind Warnings in 2020

High Wind Warning 14, NWS Midland/Odessa, TX

February 25, 2020Culberson County, Texas

NWS Midland/Odessa, TX issued this high wind warning at Feb 25, 2020, 2:06 PM CST for Culberson County, Texas. It took effect at Feb 25, 2020, 9:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2020, 2:06 PM CST (20:06 UTC)
In effect from
Feb 25, 2020, 9:00 PM CST
Expired
Feb 26, 2020, 2:12 AM CST
In force
5 hr
Issued by
NWS Midland/Odessa, TX

County Culberson County, TX

The radar

The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2020-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2020-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2617 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

418 
WWUS74 KMAF 252006
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
206 PM CST Tue Feb 25 2020

TXZ271-261000-
/O.NEW.KMAF.HW.W.0014.200226T0300Z-200226T1000Z/
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
106 PM MST Tue Feb 25 2020

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 3 AM MST
WEDNESDAY...

* WHAT...Northeast winds up to 40 mph with gusts up to 55 mph 
  expected through Guadalupe Pass.

* WHERE...Guadalupe Pass.

* WHEN...From 8 PM this evening to 3 AM MST Wednesday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
1 follow-up statement
726 
WWUS74 KMAF 260812
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
212 AM CST Wed Feb 26 2020

TXZ271-260915-
/O.CAN.KMAF.HW.W.0014.000000T0000Z-200226T1000Z/
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
112 AM MST Wed Feb 26 2020

...HIGH WIND WARNING IS CANCELLED...

Wind speeds at Guadalupe Pass have remained below warning 
criteria and are expected to continue to slowly decrease 
overnight. Therefore, the High Wind Warning is cancelled. 

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 25, 2:05 PM CST, 1 minute earlier.

Area forecast discussion, Feb 25, 2:05 PM CST, 1 minute before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
205 PM CST Tue Feb 25 2020

.DISCUSSION...
A strong mid-level jet extended from swrn NM-far W TX with an
assocd shrtwv trof across srn NM. Assocd mid-level clouds and high
based -SHRA were moving s thru the e-se NM. The attendant cold
front will follow in wake of shrtwv trof arriving in the far nw
CWFA later this afternoon, it will then sail on thru the Trans
Pecos before 12Z/Wed, courtesy a 4-7mb/3hr isallobaric high. In
the meantime a few high based -SHRA will move across SE NM thru
00Z/Wed or shortly thereafter and we have expanded coverage -SHRA.
MSLP gradient remains sufficient thru 12Z/Wed to keep winds at
10-15kts across PB, less across SE NM/wrn PB. Surface pressure of
1035 mb or so Wed AM along with dewpoints less than 20F support a
hard freeze areawide. In addition wind chill readings Wed AM will
have quite a bite (single digits to mid teens). A brief bought of
high wind is expected thru GDP Pass, warranting a high wind
warning 03Z-10Z/Wed. Cold conditions will carry over thru Thur AM
with a rapid warm up Thur PM into the 60s. A glancing blow from a
front is possible across parts of the n-e PB Fri, with warmer
conditions elsewhere. Even warmer Sat 70-75, Sun 75-80 (windy),
except warmer along Rio Grande and cooler most areas Mon.

&&

.FIRE WEATHER...
A definitive drying trend is ahead for the next 7 days or so. Fuel
moisture will be bouncing from high moisture content (well below the
50th percentile ERC-G), but it will take some time. By next weekend
high temps could be about 10 degrees above normal. Windy conditions
are possible Sat-Mon (especially Sun) and at least elevated fire
wx concerns are in the offing with potential for a return of
wetter and cooler wx into Tue.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     27  48  26  63 /  10   0   0   0
Carlsbad                       23  48  26  68 /  10   0   0   0
Dryden                         32  54  29  67 /   0   0   0   0
Fort Stockton                  27  48  28  63 /  10   0   0   0
Guadalupe Pass                 19  40  26  57 /  10   0   0   0
Hobbs                          22  47  25  64 /  10   0   0   0
Marfa                          20  46  20  60 /  10   0   0   0
Midland Intl Airport           25  48  27  63 /  10   0   0   0
Odessa                         25  48  27  63 /  10   0   0   0
Wink                           25  50  25  66 /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning from 8 PM this evening to 3 AM MST Wednesday
     for Guadalupe and Delaware Mountains.

&&
Hazardous weather outlook, Feb 25, 2:21 AM CST, 11 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
221 AM CST Tue Feb 25 2020

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-260830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
221 AM CST Tue Feb 25 2020 /121 AM MST Tue Feb 25 2020/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

Nearby

High Wind Warnings in Texas, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.